MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).A fully constrained wallflex biliary rx partially covered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the outer sheath was detached or broken at the outer diameter: proximal exterior tube endoscope interface (proximal end of the guidewire access sheath section).The sheath (etube) was noted to be advanced over the tip, and the clear sheath at the distal section was kinked.The inner member near the guidewire access sheath, and the yellow jacket at the distal end were also kinked.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.No other issues with the stent and delivery system were noted.The damages noted with the returned device were consistent with the application of excessive force during use.This may also have been the reason the stent did not deploy.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be used to treat a 3 cm stricture in the biliary due to pancreatic tumor during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent could not be released from the delivery system.The stent was fully covered by the outer sheath when removed from the patient.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr reportable event based on investigation result which revealed that the outer sheath was detached/broken at the outer diameter: proximal exterior tube - endoscope interface (proximal end of the guidewire access sheath section).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8126054
Report Number3005099803-2018-61660
Device Sequence Number2325206
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2020
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0022156167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1